MAUDE Adverse Event Report: KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY HOPKINS RIGID TELESCOPE

KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY HOPKINS RIGID TELESCOPE
Model Number 26120BA
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Scope has not been returned for evaluation.
 
Event or Problem Description
Allegedly, the doctor was performing a d & c hysteroscopy with ablation on patient, when she removed scope from uterus and noticed a piece of the scope distal window was cracked and missing.They brought in another scope and completed procedure.Doctor went back in to check if piece was inside patient.She didn't find it; no x-ray was performed.Doctor doesn't have plans to schedule another procedure to locate missing piece.She believes that it was flushed out during irrigation.The hospital reported there was no injury to the patient.
 
Additional Manufacturer Narrative
The distal window seal is broken.Possible causes can be the epoxy coming undone on distal lens window.Excessive or prolonged heat will cause this along with trauma to the instrument distal tip.We cannot confirm cause.
 
Event or Problem Description
This is a supplemental.I will be adding method/results/conclusion codes and evaluation of the instrument.

Brand Name
HOPKINS RIGID TELESCOPE
Common Device Name
RIGID TELESCOPE
Manufacturer (Section D)
KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY
mittlestrasse 8,
78503
tuttlingen, germany,
GM 
MDR Report Key6613568
Report Number9610617-2017-00041
Device Sequence Number10766770
Product Code FAJ
UDI-Device Identifier04048551093832
UDI-Public4048551093832
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K943176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number26120BA
Device Catalogue Number26120BA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/05/2017
Supplement Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1